Clopidogrel-induced systemic inflammatory response syndrome.

Mayo Clin Proc 2003 May;78(5):618-20

Department of Medicine E, Institute of Oncology, The Sheba Medical Center, Tel-Hashomer, Israel.

Clopidogrel bisulfate, a widely used inhibitor of platelet aggregation, is considered at least as safe as aspirin. We describe a patient who developed a systemic inflammatory response syndrome consisting of high fever, tachycardia, cellulitis-like rash, impaired liver function, and mild leukopenia after receiving clopidogrel before coronary angiography and stent implantation. The reaction resolved promptly after withdrawal of the drug and recurred shortly after a rechallenge dose was administered, thus making the diagnosis of a clopidogrel-induced reaction highly probable. Recognition of this clopidogrel-induced syndrome is extremely important, both for rapid discontinuation of the offending drug and for avoidance of unnecessary drug therapy or invasive procedures.

Download full-text PDF

Source
http://linkinghub.elsevier.com/retrieve/pii/S002561961161932
Publisher Site
http://dx.doi.org/10.4065/78.5.618DOI Listing
May 2003

Publication Analysis

Top Keywords

response syndrome
8
inflammatory response
8
systemic inflammatory
8
implantation reaction
4
withdrawal drug
4
reaction resolved
4
resolved withdrawal
4
drug recurred
4
recurred shortly
4
dose administered
4
rechallenge dose
4
shortly rechallenge
4
stent implantation
4
coronary angiography
4
liver function
4
impaired liver
4
rash impaired
4
function mild
4
mild leukopenia
4
administered making
4

Similar Publications